Jump to content

Sheepfarmer: Sertraline withdraw?


Sheepfarmer

Recommended Posts

Hi , so it was about mid October of 2019 I had a panic attack, I’m not really sure why , I was under some stress I guess . I went to emerge because I was terrified, heart was ok and they gave me Ativan to settle down and said I should make an appointment with my gp to get something for anxiety. I was put on Sertraline starting at 50 mg which was way too much but I didn’t know anything about these drugs , made my anxiety worse , horrible stuff but dr said to keep going until it kicks in , and to up my dose to 100 mg or more , made me even worse. I was really questioning whether it was my anxiety or the drugs . I was pretty sure it was the drugs but you listen to drs because they are supposed to know. Huge mistake to do so , horrible symptoms. I gave it to the 8 week mark because that’s what they say it should be working at . No such luck, so I tapered down for about a week and have had none for 9 days now . I feel better then I was on that crap but I’m dizzy , light headed , high pulse , and startle extremely easy which is concerning, and overall feel like crap . Did I taper to fast ? How long will this last? No way in hell will I ever put that poison in my body again. 

Link to comment
  • manymoretodays changed the title to Sheepfarmer: Sertraline withdraw?
  • Moderator

Welcome to SA, Sheepfarmer.

 

Unfortunately, doctors, whether GPs or psychiatrists, know very little about these powerful drugs that they prescribe or the negative effects they can cause.

 

It sounds as if you had an adverse reaction (like an allergic reaction) to the Sertraline.  It's just as well you got off it quickly.  You will heal, but there is no way to predict how long it will take..  While some recover fairly quickly, others take longer.  The symptoms of an adverse reaction are similar to those of withdrawal, and those that you describe fit into that pattern.

 

What is withdrawal syndrome.

 

Daily Checklist of Antidepressant Withdrawal Symptoms (PDF)

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil 

 

Add in one at a time and at a low dose in case you do experience problems.

 

This is your Introduction topic, where you can ask questions and connect with other members.  We're glad you found your way here.

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg 

Feb. 2021, begin 10%/4 week taper.  Current dose as of Jan. 11, 2022: 5.4mg 

Taper is 71% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg and holding.  

Taper is 80% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy